Arkansas, 2019

Tornado and Hail in Arkansas, February 6 to 7, 2019

February 6 to 7, 2019 · NWS LZK · 20 events in 9 counties and zones

A strong storm system moved across the region, bringing a wide range of weather to the central portion of the country. North and west of Arkansas, wintry weather was seen while in Arkansas severe weather was observed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$170,000
Crop damage
$30,000
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A strong storm system moved across the region, bringing a wide range of weather to the central portion of the country. North and west of Arkansas, wintry weather was seen while in Arkansas severe weather was observed. Several thunderstorms produced damage across portions of northern and central Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 6, 4:20 AM CST, 39 minutes earlier.

Area forecast discussion, Feb 6, 4:20 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
420 AM CST Wed Feb 6 2019

.SHORT TERM...Today through Thursday Night

To say that the next 48 hours wl be active is an understatement. A
stubborn sfc bndry remained stalled out ovr N AR early this mrng,
where areas of dense fog and a wedge of cooler air was noted. A
dense fog advy is in effect this mrng for our far NE AR counties.
not planning to extend it in time, and may actually cancel it
early if vsbys improve.

The aforementioned bndry extended wwd to an assocd sfc low ovr far
NW AR. The low is fcst to lift NEWD late this mrng, allowing warmer
air to advance further to the N as well. Meanwhile, an assocd upr
lvl impulse was supporting an area of showers/few storms ovr N AR.
This activity should move out of the FA arnd daybreak.

Expecting warm and humid conds to prevail acrs AR today, along with
plenty of clouds. SW flow aloft wl bring another upr lvl impulse
into the region later today/tngt, with shower/storm chances ramping
up once again, esp ovr the NW half of the FA. Cannot rule out some
storng/svr storms, with main threat being damaging winds, although a
few tornadoes cannot be ruled out. Locally heavy rainfall wl also be
a concern.

For tngt and Thu, the main upper lvl trof wl be movg out of the
Rockies and into the upper Plains States. This wl bring a strong
CDFNT thru AR on Thu, along with additional showers/thunderstorms.
Much colder air wl advect into AR behind the FROPA, with many
locations seeing the mercury fall as the day progresses. Models cont
to show the precip ending before sub-freezing airmass makes into the
region. Lows Thu night wl plummet into the teens and 20s for lows.
Parts of N AR wl see single digit wind chill values by Fri morning.
&&

.LONG TERM...Friday through Tuesday

Dry conditions are expected on Friday and Saturday as surface high
pressure builds over the Mississippi Valley regions. Surface winds
will be out of the north due to the recent passage of a cold front,
which will help advect colder and drier air into the state.
Therefore, temperatures will be much colder, with highs on Friday in
the lower 30s and 40s, and lows Saturday in the teens across the
north, to upper 20s across the south.

Unfortunately, more rain is on the way Sunday as a frontal boundary
(the aforementioned cold front) lifts northward from the coast
towards the forecast area and stalls somewhere near the
Arkansas/Louisiana state line before two mid level troughs sweep
through the Midwest early in the week. Chances will be low but will
increase as winds become southerly, returning slightly warmer and
more moist air to the state. The latter of the two mid level troughs
will be the strongest, bringing with it another cold front that will
swipe the very much unwanted and unneeded rain from the Natural
State. With more rain in the forecast (potentially another couple of
inches or more), we could see heavy rainfall worsen ongoing river
flooding or cause localized areas of flash flooding due to already
saturated soil and little vegetation. Additionally, with subfreezing
low temperatures remaining through Sunday night, we could see some
very light additional wintry precipitation across the central and
northern portions of the state.
&&

.LZK Watches/Warnings/Advisories...
Dense Fog Advisory until 8 AM CST this morning FOR Baxter-Fulton-
Izard-Lawrence-Randolph-Sharp.
&&

Short Term...44 / Long Term...69
Hazardous weather outlook, Feb 6, 4:55 AM CST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
455 AM CST Wed Feb 6 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-071100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
455 AM CST Wed Feb 6 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Areas of dense fog will be seen across parts of northern and
northeast Arkansas through mid morning. Elsewhere, some areas of
patchy fog may be seen as well.

Showers and thunderstorms are in the forecast through tonight. The
potential does exist for some strong and severe storms later today
and tonight, mainly across northwest Arkansas. Damaging winds will
be the main threat, although an isolated tornado or two cannot be
ruled out. Locally heavy rainfall will also be a concern.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Thunderstorms remain in the forecast Thursday, some of which may
become strong to marginally severe. The potential for additional
locally heavy rainfall will continue on Thursday.

Ahead of a strong cold front, southwesterly winds will increase
across the eastern half of the state on Thursday. Boaters should
exercise caution on area lakes and rivers.

In the wake of the strong cold front, much colder air will move
into the state by Friday. Wind chill values in the single digits
will be possible Friday morning across northern Arkansas.

.Spotter Information Statement...

Spotter activation may be needed tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/69

The radar

The Western Arkansas radar (KSRX), 70 km away, was scanning. The volume nearest the first event began at 10:58 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Scott

When
February 6, 4:59 AM CST
Where
Scott County, 2.36 mi SSE of Parks
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
34.770, -93.930

There was damage to an outbuilding, with aluminum scattered through nearby oak trees.

Tornado, Marion

When
February 7, 4:27 AM CST to 4:30 AM CST
Where
Marion County, 3.67 mi SSE of Ralph to 2.42 mi WNW of Rush
Rating
EF1
Path length
2.64 mi
Path width
100 yd
Injuries
1 direct, 0 indirect
Property damage
$100,000
Crop damage
$30,000
Reported by
NWS Storm Survey
Coordinates
36.119, -92.653

This tornado developed on the west side of State Hwy 14 before crossing that highway and continuing further northeast. Trees were uprooted or snapped and utility poles where knocked down along its path, along with damage to a home along County Road 6089. This tornado continued towards Crestwood Terrace Road where it damaged some mobile homes before dissipating shortly afterwards.

Thunderstorm Wind, Pope

When
February 7, 6:20 AM CST
Where
Pope County, 1.38 mi N of Taral
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.340, -93.130

An estimated 30 trees were blown down north of Russellville.

Thunderstorm Wind, Pope

When
February 7, 6:22 AM CST
Where
Pope County, 0.56 mi E of Oakland Hgts
Measured
61 kt (70 mph) estimated gust
Reported by
Social Media
Coordinates
35.270, -93.140

Multiple trees were down throughout the area.

Thunderstorm Wind, Pope

When
February 7, 6:25 AM CST
Where
Pope County, 0.56 mi E of Oakland Hgts
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.270, -93.140

Trees and power lines were down in Russellville.

Thunderstorm Wind, Pope

When
February 7, 6:33 AM CST
Where
Pope County, 0.69 mi N of Oak Grove
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
35.360, -92.950

A chicken house and 3 barns were damaged between Hector and Atkins.

Thunderstorm Wind, Pope

When
February 7, 6:35 AM CST
Where
Pope County, 0.89 mi SW of Pottsville
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.240, -93.060

Trees and power lines were down in Pottsville.

Thunderstorm Wind, Van Buren

When
February 7, 7:00 AM CST
Where
Van Buren County, 1.12 mi E of Clinton
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.580, -92.450

Trees and power lines were down in Clinton. Pea size hail was also reported.

Hail, Van Buren

When
February 7, 7:04 AM CST
Where
Van Buren County, 1.12 mi E of Clinton
Measured
0.88 in hail
Reported by
Public
Coordinates
35.580, -92.450

Thunderstorm Wind, Cleburne

When
February 7, 7:25 AM CST
Where
Cleburne County, Woodrow
Measured
70 kt (81 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.670, -92.050

Numerous trees were down across the area with damage to a few outbuildings as well.

Thunderstorm Wind, Stone

When
February 7, 7:25 AM CST
Where
Stone County, 0.56 mi E of Mountain View
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.870, -92.110

Numerous trees were down across the county with at least one home receiving roof damage.

Thunderstorm Wind, Saline

When
February 7, 7:56 AM CST
Where
Saline County, 0.57 mi W of Paron
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.770, -92.760

Trees were down.

Thunderstorm Wind, Saline

When
February 7, 8:03 AM CST
Where
Saline County, 2.82 mi SSW of Paron
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.730, -92.760

Trees and power lines were blown down near the intersection of Arkansas State Hwy 9 and Hwy 298.

Thunderstorm Wind, Pulaski

When
February 7, 8:05 AM CST
Where
Pulaski County, 4.3 mi NNW of Ferndale
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.840, -92.570

Trees were blown down.

Thunderstorm Wind, Saline

When
February 7, 8:21 AM CST
Where
Saline County, 1.79 mi NE of Nance
Measured
70 kt (81 mph) estimated gust
Reported by
Social Media
Coordinates
34.570, -92.750

Large trees were blown down. Hail was reported to have cracked windshields.

Thunderstorm Wind, Saline

When
February 7, 8:22 AM CST
Where
Saline County, 2.15 mi SSE of Salem
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
34.600, -92.560

A tree was blown down on Turkey Track Street near Benton.

Thunderstorm Wind, Independence

When
February 7, 8:24 AM CST
Where
Independence County, 2.36 mi SSW of Dota
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.770, -91.390

Trees were down along Hwy 122 between Newark and Cord. Time was estimated from the radar.

Thunderstorm Wind, Pulaski

When
February 7, 8:32 AM CST
Where
Pulaski County, 1.79 mi SW of Pulaski
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
34.730, -92.340

A large tree was blown down on a home on the west side of Little Rock.

Thunderstorm Wind, Pulaski

When
February 7, 8:34 AM CST
Where
Pulaski County, 0.57 mi W of Cammack Vlg
Measured
61 kt (70 mph) estimated gust
Reported by
Social Media
Coordinates
34.770, -92.360

A large oak tree was blown down on a house on Cantrell Road.

Thunderstorm Wind, Pulaski

When
February 7, 8:35 AM CST
Where
Pulaski County, 0.57 mi W of Pulaski
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.750, -92.330

Trees and power lines were blown down on Fair Park Blvd and South 18th Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2019Every state in 2019This day in weather historyThe tornado archive for Arkansas, 2019Warnings in Arkansas, February 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 807227, 803027, 807233, 807235, 807236, 807239, 807241, 807242, 807244, 807245, 807247, 807248, 807249, 807254, 807250, 807251, 807252, 807255, 807256, 807257.